MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-040-080
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use an everflex entrust to treat a 20mm plaque lesion in the mid left common iliac artery.The 7mm diameter vessel had little tortuosity.A 5fr non medtronic sheath was used for the procedure.No embolic protection was used.There was no damage to the device packaging and no issues removing the device from its packaging.The device was prepped as per ifu with no issues.The lesion was predilated using a 7 x 20 device.The device passed through a previously deployed stent but no resistance was encountered and excessive force was not used.The thumbswitch/lock-pin was checked for securement prior to the procedure and the lock-pin was removed prior to deployment.It was reported that the device prematurely deployed in vivo during delivery.The red pin was pulled and a click was heard and it was noticed that the device had automatically deployed the stent.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the stent deployed at the target lesion.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The entrust sds was received with the red safety tab and tube removed from the handle.Neither the red safety tab nor tube were returned for evaluation.Backlighting of the distal end of the sds catheter confirmed that the stent was deployed and the location of the distal end of the inner guidewire lumen/pusher.The distal end of the inner guidewire lumen was approximately 29mm from the distal end of sds delivery catheter.The stent is 40mm in length this indicates that the outer sheath was retracted approximately 12-14mm from its t=0 position from when it left manufacturing.The blue isolation sheath/strain relief and the grey printed strain relief were removed from the handle to allow further examination of the handle.The pull cable remains attached to the outer sheath.The sds handle was split open along it¿s seams for further examination.The pull cable appears to have been properly routed with the deployment handle.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8436539
Report Number2183870-2019-00139
Device Sequence Number1785876
Product Code NIP
UDI-Device Identifier00821684051276
UDI-Public00821684051276
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue NumberEVD35-08-040-080
Device Lot NumberA753561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/02/2019
08/12/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/01/2019
08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR